MAUDE Adverse Event Report: ETHICON INC. GYNECARE GYNEMSH PS 10INX10IN; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC

ETHICON INC. GYNECARE GYNEMSH PS 10INX10IN; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC
Model Number GPSXL3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994)
Date of Event 04/12/2011
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Attempts are being made to obtain the following information. to date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What is the product code and lot # of the device used in this procedure? what is the physician's opinion as to the etiology of or contributing factors to this event?.
 
Event or Problem Description
It was reported that a patient underwent a sacrocolpopexy on (b)(6) 2010 and the mesh was implanted.It was reported that the patient experienced candidal vulvovaginitis that was classified with mild severity.It was reported that the patient was given drug therapy and the event ended on (b)(6) 2011.It was reported that the patient recovered, and the event resolved without sequelae.It was also reported that the event had an unlikely relationship to the study device and an unlikely relationship to the primary study procedure.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 05/16/2022 this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc., or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information provided: medical history: patient is a 64-year-old postmenopausal female who is a non-smoker and not sexually active.Patient has a history of ongoing osteoporosis since 2009, hypothyroidism since 2009, uterovaginal prolapse since 2009, stress urinary incontinence since 2009.The patient was diagnosed with stress urinary incontinence from a urodynamic test on (b)(6) 2009.Ethnicity: white/not hispanic or latino patient¿s primary procedure performed was a sacrocolpopexy on (b)(6) 2010 with concomitant procedures including hysterectomy, oophorectomy, and extensive lysis of adhesions.The was a 100 ml volume of estimated intra-operative blood loss and the patient was discharged on (b)(6) 2010.The patient is not sexually active at all due to bladder or bowel problems (urinary or fecal incontinence) or due to prolapse (a feeling of or a bulge in the vaginal area) and pain.The patient somewhat loses gas from the rectum beyond control.The patient moderately experiences pain or discomfort in the lower abdomen or genital region.Patient was administered diflucan 150 mg orally for candida vulvovaginitis on (b)(6) 2011.Date sent to the fda: 05/16/2022 this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc., or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Updated information received: adverse event term: candidal vulvovaginitis.Severity value "mild" has been changed to "moderate".

Brand Name
GYNECARE GYNEMSH PS 10INX10IN
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
982 road 183 km 8.3
san lorenzo 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key14131585
Report Number2210968-2022-02701
Device Sequence Number2276710
Product Code OTO
UDI-Device Identifier10705031037748
UDI-Public10705031037748
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K013718
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Study,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/16/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2014
Device Model NumberGPSXL3
Device Catalogue NumberGPSXL3
Device Lot NumberBJR168
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2022
Supplement Date Received by Manufacturer04/19/2022
03/11/2025
Initial Report FDA Received Date04/16/2022
Supplement Report FDA Received Date05/17/2022
03/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/27/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite